A BARNSLEY charity that helps people after addiction has released information to help someone who is suspected of having an overdose.

 

Today (Aug 31) is International Overdose Awareness Day which helps to spread the message that overdose related deaths are preventable.

 

Local charity, Barnsley Recovery Service works to help people recover from alcohol and drug dependency.

 

They shared information on their Facebook page, to help prevent overdose related deaths in light of the international day.

 

The post said: “If you think someone has overdosed you need to act quickly.

 

Put them in the recovery position, use naloxone if you have it, and call 999 and stay with them until help arrives.

 

It's also important that you don't let the person 'sleep it off'. You can't assume they will be fine and you need to get them help as soon as possible.”

 

The charity also shared information about the symptoms of an opioid overdose which include:

 

  • Shallow, difficulty breathing or not breathing at all

  • Pinpoint and fixed pupils

  • Blue-ish colour to the lips

  • Unconsciousness or unresponsiveness

If someone has these symptoms, phone 999.